Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 164, NWS La Crosse, WI

August 4, 2008Crawford County, Wisconsin; Allamakee County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2008, 11:00 AM CDT for Crawford County, Wisconsin; Allamakee County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 11:00 AM CDT (16:00 UTC)
Expired
Aug 4, 2008, 11:34 AM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Crawford County, WI

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 11:06 AM CDTHAIL 0.55 Sse Harpers Ferry, WIMAXIMUM HAIL SIZE REACHED 5/8 INCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 041600
SVRARX
IAC005-WIC023-041645-
/O.NEW.KARX.SV.W.0164.080804T1600Z-080804T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  WESTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1145 AM CDT

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM WAUKON TO
  MARQUETTE...MOVING EAST AT 39 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARPERS FERRY AROUND 1110 AM...
  EASTMAN AROUND 1120 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4308 9116 4308 9137 4313 9144 4321 9137
      4333 9110 4338 9090 4321 9087 4311 9079
      4306 9095 4304 9096 4301 9104 4301 9115
TIME...MOT...LOC 1600Z 254DEG 34KT 4321 9133 4313 9114
          4305 9110

$$

SHEA
3 follow-up statements
000 
WWUS53 KARX 041614
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 AM CDT MON AUG 4 2008

IAC005-WIC023-041645-
/O.CON.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
ALLAMAKEE IA-CRAWFORD WI-
1113 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM FOR 
WESTERN CRAWFORD AND SOUTHEASTERN ALLAMAKEE COUNTIES...

NICKEL SIZED HAIL WAS REPORTED IN FAR SOUTHEAST ALLAMAKEE COUNTY 
IOWA AT 1105 AM...SOUTH OF THE HARPERS FERRY AREA.

AT 1108 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL JUST NORTH OF THE 
PRAIRIE DU CHIEN AREA ALONG THE WISCONSIN AND IOWA STATE LINE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTMAN AROUND 1120 AM...
  STEUBEN AND BOYDTOWN AROUND 1125 AM...

LAT...LON 4308 9116 4308 9137 4313 9144 4321 9137
      4333 9110 4338 9090 4321 9087 4311 9079
      4306 9095 4304 9096 4301 9104 4301 9115
TIME...MOT...LOC 1612Z 254DEG 41KT 4315 9104

$$

SHEA
000 
WWUS53 KARX 041624
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 AM CDT MON AUG 4 2008

IAC005-041632-
/O.CAN.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
ALLAMAKEE IA-
1124 AM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLAMAKEE COUNTY
IS CANCELLED...

THE STRONGER STORMS HAVE MOVED INTO WISCONSIN SO THE IMMEDIATE 
SEVERE WEATHER THREAT HAS ENDED. OTHER THUNDERSTORMS WILL CONTINUE 
ACROSS PARTS OF NORTHEAST IOWA THROUGH NOON.

LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
      4306 9095 4305 9111
TIME...MOT...LOC 1622Z 254DEG 41KT 4318 9089

$$

WIC023-041645-
/O.CON.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
CRAWFORD WI-
1124 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM FOR 
WESTERN CRAWFORD COUNTY...

AT 1117 AM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL WAS MOVING ACROSS CENTRAL PARTS OF CRAWFORD COUNTY...NEAR 
EASTMAN. THIS STORM MAY ALSO PRODUCE SOME GUSTY WINDS UP TO 50 MPH.

RURAL AREAS BETWEEN EASTMAN AND BOSCOBEL WILL EXPERIENCE THE 
HEAVIEST RAIN THROUGH NOON ALONG WITH A LARGE HAIL THREAT AND 
DANGEROUS LIGHTNING.

LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
      4306 9095 4305 9111
TIME...MOT...LOC 1622Z 254DEG 41KT 4318 9089

$$

SHEA
000 
WWUS53 KARX 041634
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 AM CDT MON AUG 4 2008

WIC023-041644-
/O.CAN.KARX.SV.W.0164.000000T0000Z-080804T1645Z/
CRAWFORD WI-
1134 AM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THIS WARNING HAVE MOVED TO THE EAST...
TOWARDS THE BOSCOBEL AREA AND TOWARDS MUSCODA. THESE STORMS MAY 
STILL PRODUCE HAIL UP TO PENNY SIZE AT TIMES.

ADDITIONAL WARNINGS MAY BE NEEDED TO THE EAST IF STORMS GROW IN 
INTENSITY AGAIN.

LAT...LON 4308 9116 4327 9106 4327 9092 4311 9079
      4306 9095 4305 9111
TIME...MOT...LOC 1634Z 254DEG 41KT 4322 9071

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:33 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 4, 7:33 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
733 AM CDT MON AUG 4 2008

.UPDATE...THIS MORNING

WATER VAPOR IMAGERY AND WIND PROFILERS SHOW A 500 MB SHORT WAVE
TROUGH MOVING NORTHEAST OF EASTERN NEBRASKA THIS MORNING. STRONG
TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS TROUGH ACROSS
NORTHWEST IOWA. NONE OF THE MODELS ARE REALLY HANDLING THIS
SITUATION THAT WELL...SO I HAVE TO SHOOT FROM THE HIP AND LOOK AT
THE VARIOUS PARAMETERS ON THE SPC RUC. WITH MOST UNSTABLE CAPES OF
3000 TO 4000 J/KG AHEAD OF THIS THUNDERSTORM COMPLEX...I SEE NO
REASON WHY THIS COMPLEX WILL NOT CONTINUE TO MOVE TRHOUGH OUR AREA
THIS MORNING. IT APPEARS THAT THE THUNDERSTORMS WILL MOVE INTO
SOUTHEAST MINNESOTA AND NORTHEAST IOWA AROUND 14Z AND REACH THE
MISSISSIPPI RIVER BETWEEN 1030 AM AND 11 AM.

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT MON AUG 4 2008/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

FORECAST CONCERNS REMAIN ON PRECIPITATION CHANCES TODAY THROUGH
TUESDAY ALONG WITH SEVERE WEATHER THREAT.

07Z SURFACE ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE OVER
NORTHWEST IOWA...WITH WARM FRONT EXTENDING INTO THE FAR
SOUTHWESTERN SECTIONS OF THE FORECAST AREA. AREA PROFILERS SHOWING
SOUTHWESTERLY LOW LEVEL JET ACROSS IOWA FEEDING ELEVATED BAND OF
CONVECTION FROM NEAR LA CROSSE INTO CENTRAL WISCONSIN ALONG
THE EDGE OF THE CAPPING INVERSION.

04.00Z NCEP DETERMINISTIC MODELS SIMILAR IN THEIR SOLUTIONS WITH
SHORTWAVE ROTATING OUT OF CANADIAN TROUGH FLATTENING THE RIDGE
ACROSS THE NORTHERN TIER OF STATES. THIS ZONAL FLOW THEN SLOWLY
TRANSITIONS TO A MORE NORTHWESTERLY FLOW FOR THE GREAT LAKES REGION
BY TUESDAY AND WEDNESDAY. THE STRONGEST WAVE IN THE FLOW DROPS
ACROSS THE AREA TUESDAY AND WILL PUSH THE THE FRONT SOUTH OF THE
AREA.

IN THE NEAR TERM...04.06Z RUC INDICATES LOW LEVEL JET TO VEER TO A
MORE WESTERLY DIRECTION EARLY THIS MORNING. THUS EXPECT CONVECTION
TO BUILD SOUTHEASTWARD INTO SOUTHERN WISCONSIN BEFORE EXITING
LATER THIS MORNING. WEAK LOW PRESSURE WILL SLIDE NORTHEAST WITH WARM
FRONT LIFTING NORTHWARD. ONCE MORNING CONVECTION EXITS THE
AREA BETWEEN 11Z-13Z...WARM TEMPERATURES ALOFT WILL BE KEEP THE AREA
CAPPED MOST OF THE DAY. WITH INSTABILITY INCREASING THIS AFTERNOON
AND NEXT IMPULSE COULD SEE SOME SCATTERED CONVECTION DEVELOP.

FRONTAL BOUNDARY WILL RESIDE FROM NORTHEAST IOWA INTO SOUTHWEST
WISCONSIN TONIGHT. AS LOW LEVEL JET STRENGTHENS...POTENTIAL EXISTS
FOR ANOTHER MCS TO DEVELOP ALONG/NEAR THE FRONT AND MOVE EASTWARD
ACROSS THE AREA...ESPECIALLY AFFECTING NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. AS THIS UNFOLDS LATER TODAY...LATER SHIFTS MAY BE ABLE TO
RAISE POPS INTO THE LIKELY CATEGORY FOR THE SOUTHERN SECTIONS OF THE
FORECAST AREA.

ON TUESDAY AS UPPER FLOW BECOME MORE NORTHWESTERLY ANOTHER
SHORTWAVE DROPS ACROSS THE AREA. THIS WILL PUSH ATTENDANT COLD FRONT
TO THE SOUTH OF THE AREA BY LATE AFTERNOON. BOTH GFS AND NAM SHOWING
MODERATE INSTABILITIES DEVELOPING ACROSS THE SOUTHERN SECTIONS OF THE
FORECAST AREA. WILL KEEP CHANCE POPS GOING WITH THE HIGHEST ACROSS
THE SOUTH. THE FRONT GETS PUSHED SOUTH OF THE AREA TUESDAY NIGHT AS
HIGH PRESSURE AND DRIER AIR ADVECT INTO THE AREA. DEW POINTS LOOK TO
DROP BACK INTO THE 50S UNDER CLEAR SKIES. WILL HAVE TO WATCH FOR FOG
POTENTIAL...ESPECIALLY GIVEN THE RECENT RAINS. FOR NOW WILL LEAVE OUT
THE GRIDS. DID DROP TEMPERATURES A LITTLE IN THIS TIME FRAME BASED ON
THE LOWER DEW POINTS AND CLEARING SKIES.

QUIET AND SEASONABLE WEATHER THEN SETTLES IN WEDNESDAY AND WEDNESDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

LONG TERM...THURSDAY THROUGH SUNDAY

AREA WILL CONTINUE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT.
THUS EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH
THE PERIOD. MAINLY A DRY PERIOD IS EXPECTED WITH THE EXCEPTION OF A
SHORTWAVE WAVE ON THURSDAY AFTERNOON...COMBINING WITH AFTERNOON
INSTABILITIES TO GENERATE SOME SHOWERS ACROSS THE NORTHEASTERN
ZONES AND THEN ANOTHER WAVE ON SUNDAY. PREVIOUS SET OF GRIDS HAVE
THE WILL IN HAND AND THUS PLAN NO CHANGES TO THIS PERIOD.

AVIATION...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WEST CENTRAL...
SOUTHWEST...AND CENTRAL WISCONSIN EARLY THIS MORNING...AND THEN MOVE
OUT OF THE AREA BETWEEN 11Z AND 13Z. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

FOR THE REMAINDER OF THE MORNING AND EARLY AFTERNOON...IT LOOKS LIKE
THE AREA WILL BE UNDER A STRONG CAP. THE CAP THEN WILL WEAKEN AS
SHORT WAVE TROUGH MOVES THROUGH THE REGION. AS THIS OCCURS...
THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS THE COLD FRONT
SINKS SOUTHWARD THROUGH THE AREA. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE. AT THIS TIME...IT LOOKS LIKE THESE THUNDERSTORMS MAY
BE SOUTH OF THE TAF SITES...SO MAY LEAVE THUNDER OUT OF THE TAFS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE - BOYNE
SHORT AND LONG TERM - RABERDING
AVIATION - BOYNE
Hazardous weather outlook, Aug 4, 5:25 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
525 AM CDT MON AUG 4 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-051100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
525 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL MEANDER ACROSS SOUTHERN MINNESOTA AND CENTRAL WISCONSIN
TODAY...AND THEN MOVE SLOWLY SOUTH INTO NORTHERN IOWA AND SOUTHERN
WISCONSIN TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ALONG
THIS FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE SOUTH OF
A LINE FROM THE TWIN CITIES TO WISCONSIN RAPIDS. THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
A FEW ISOLATED TORNADOES. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING VERY HEAVY RAIN. THIS MAY RESULT IN LOCALIZED FLASH
FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE
RAINFALL RUNOFF WILL BE ENHANCED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL CONTINUE TO PROVIDE A CHANCE OF THUNDERSTORMS ON
TUESDAY AS YET ANOTHER WAVE OF LOW PRESSURE MOVES ALONG IT. NONE
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...BUT IT IS TOO
EARLY TO ASCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM TODAY THROUGH
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Aug 4, 9:28 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HAIL             4 E MARBLE ROCK         42.96N 92.79W
08/04/2008  E1.00 INCH       FLOYD              IA   PUBLIC

            LOTS OF HAIL PENNY TO QUARTER SIZED FROM FARMS EAST OF
            TOWN.

&&

SHEA
Local storm report, Aug 4, 9:46 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HAIL             1 E MARBLE ROCK         42.96N 92.85W
08/04/2008  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

            ALSO 50 MPH WIND GUSTS WITH A FEW TREES DOWN IN MARBLE
            ROCK

0916 AM     HAIL             MARBLE ROCK             42.96N 92.87W
08/04/2008  E0.88 INCH       FLOYD              IA   LAW ENFORCEMENT

0940 AM     HAIL             2 SW CHARLES CITY       43.05N 92.70W
08/04/2008  E0.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

BROOKS
Local storm report, Aug 4, 10:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HAIL             2 WSW IONIA             43.03N 92.49W
08/04/2008  E0.75 INCH       CHICKASAW          IA   PUBLIC

            MOST HAIL WAS SMALLER

&&

GL
Local storm report, Aug 4, 10:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     TSTM WND DMG     3 ESE CHARLES CITY      43.05N 92.62W
08/04/2008                   FLOYD              IA   TRAINED SPOTTER

            TWO 2-3 FOOT DIAMETER OAK TREES DOWNED WITH POWER LINES
            DOWN AS WELL.

&&

DANB
Local storm report, Aug 4, 10:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             1 WNW WAUCOMA           43.06N 92.05W
08/04/2008  E0.88 INCH       FAYETTE            IA   PUBLIC

&&

GL
Local storm report, Aug 4, 10:46 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             3 SSW SPARTA            43.90N 90.83W
08/04/2008  M0.88 INCH       MONROE             WI   TRAINED SPOTTER

            ALSO RECEIVED 1.15 INCHES OF RAIN IN 35 MIN...DELAYED
            REPORT.

&&

BROOKS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:11 PM CDTSevere Thunderstorm WarningARXGrant28 min
Aug 4, 8:56 AM CDTSevere Thunderstorm WarningARXFloyd64 min
Aug 4, 9:36 AM CDTSevere Thunderstorm WarningARXChickasaw54 min
Aug 4, 10:11 AM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.